Alert archive / Texas / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this dense fog advisory at Dec 23, 2021, 5:35 AM CST for 4 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 5:35 AM CST (11:35 UTC)
- Expired
- Dec 23, 2021, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 140 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS74 KBRO 231135 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 535 AM CST Thu Dec 23 2021 TXZ249-250-252-253-353-231500- /O.NEW.KBRO.FG.Y.0021.211223T1135Z-211223T1500Z/ Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 535 AM CST Thu Dec 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Hidalgo, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
932 WWUS74 KBRO 231451 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 851 AM CST Thu Dec 23 2021 TXZ249-250-252-253-353-231600- /O.EXP.KBRO.FG.Y.0021.000000T0000Z-211223T1500Z/ Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 851 AM CST Thu Dec 23 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Although visible satellite imagery shows fog quickly dissipating across the region, patchy dense fog will continue to be possible through 10 AM in Starr, Zapata, Jim Hogg, and western Brooks counties. $$ Mejia
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 23, 3:17 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 23, 3:17 AM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 317 AM CST Thu Dec 23 2021 .SHORT TERM (Now through Friday): Dry northwest flow aloft will provide subsidence across deep south Texas through the period. At the surface, high pressure across the western Gulf of Mexico will continue to slide eastward through period. Dry weather, abundant sunshine and steady onshore flow will warm temperatures across the area through Friday. Very light winds, moist ground soils from recent rains and clear skies have allowed some patchy to areas of shallow fog to form across portions of the Rio Grande Valley and Brush Country early this morning, mainly along and west of the I-69C corridor. High temperatures today will warm into the upper 70s to the lower 80s. Southeasterly winds will pick up slightly, especially along the coast, due to an increasing pressure gradient as low pressure develops across the Plains. Lows tonight are expected to fall into the 60s, with patchy fog possible, especially across the ranchlands. Friday will be warmer with highs well into the 80s, except for the upper 70s at the beaches. The pressure gradient will strengthen again on Friday resulting in moderate to breezy south winds, especially near the coast. .LONG TERM (Friday Night through Wednesday): The 500mb subtropical ridge across northeast Mexico and the western Gulf of Mexico Friday will elongate and shift eastward across the Gulf of Mexico Saturday as a somewhat zonal flow aloft develops across the southern tier of the country. At the surface...low pressure across western Kansas and high pressure across the eastern Gulf of Mexico will continue to provide an onshore flow across the Rio Grande Valley and Deep South Texas Christmas Eve through Christmas Day. Expect breezy conditions through the weekend into early next week as the surface low moves towards the northeast U.S. and another surface low develops and moves into Kansas on Sunday. Expect unseasonably warm temperatures to continue across the Rio Grande Valley and Deep South Texas Friday night through the rest of the forecast period as the 500mb ridge across the Gulf of Mexico early next week continues to provide subsidence across south Texas and an onshore flow at the surface prevails through Wednesday. Rain chances are not expected through the long term forecast period. Some patchy fog will be possible across portions of the CWA every night Fri night through Tues night especially where winds are relatively light. && .MARINE (Now through Friday): Buoy 42020 reported south winds at 16 knots with gusts around 19 knots and seas around 3.6 feet with a period of 5 seconds at 230 CST/830 UTC. The pressure gradient will strengthen today as a low pressure system develops across the Plains. Moderate to occasionally strong south winds and building seas are expected along the lower Texas through the period. Small craft will likely need to exercise caution on the Gulf and Laguna Madre today into tonight with low end Small Craft Advisory conditions possible on the offshore Gulf waters, especially on Friday. Friday night through Monday...Moderate to strong southerly winds will prevail across the coastal waters Fri night into Saturday as surface high pressure offshore the southeast U.S. Coast and surface low pressure across the central and southern plains provides a strong pressure gradient across the northwest Gulf of Mexico. Expect SCEC conditions across the Laguna Madre and offshore waters Fri night through the weekend as low pressure across the central U.S. moves towards the northeast U.S. Saturday and another area of low pressure develops and moves into the central and southern plains Sunday. SCEC conditions will continue into early next week as the pressure gradient remains strong and moderate to strong southerly winds continue across the coastal waters. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 64 80 66 / 0 0 0 0 BROWNSVILLE 82 66 83 68 / 0 0 0 0 HARLINGEN 81 63 83 65 / 0 0 0 0 MCALLEN 81 64 83 65 / 0 0 0 0 RIO GRANDE CITY 82 61 84 62 / 0 0 0 0 SOUTH PADRE ISLAND 74 70 76 71 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 63-KC/61-Castillo
Hazardous weather outlook, Dec 23, 4:20 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 420 AM CST Thu Dec 23 2021 TXZ248>257-351-353-241030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 420 AM CST Thu Dec 23 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and Boca Chica State Park. Patchy to areas of fog will continue across portions of the Rio Grande Valley and the Brush Country through mid morning. Visibilities will be reduced to 1 to 3 miles in general with isolated areas falling to below 1 mile at times. Patchy to areas of fog will be possible again late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Patchy to areas of fog will be possible each night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-241030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 420 AM CST Thu Dec 23 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisory conditions are possible over the Gulf waters tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory conditions will be possible along the lower Texas coast Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 23, 2:30 AM CST, 3 hours 5 minutes before
Special Weather Statement National Weather Service Brownsville TX 230 AM CST Thu Dec 23 2021 TXZ248>250-252-253-353-231030- Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 230 AM CST Thu Dec 23 2021 ...Patchy to Areas of fog developing across portions of the Rio Grande Valley and Brush Country this morning... Satellite images and surface observations indicate patchy to areas of fog developing across portions of the Rio Grande Valley as well as portions of the Brush Country this morning. Visibilities will be reduced to 1 to 3 miles in general with isolated areas falling to below 1 mile. Motorists should be aware of locally dense fog with visibility changing rapidly over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road. 63
Special weather statement, Dec 23, 2:34 AM CST, 3 hours 1 minute before
Special Weather Statement...UPDATED National Weather Service Brownsville TX 234 AM CST Thu Dec 23 2021 TXZ248>250-252-253-353-231500- Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 234 AM CST Thu Dec 23 2021 ...Patchy to Areas of fog developing across portions of the Rio Grande Valley and Brush Country this morning... Satellite images and surface observations indicate patchy to areas of fog developing across portions of the Rio Grande Valley as well as portions of the Brush Country this morning. Visibilities will be reduced to 1 to 3 miles in general with isolated areas falling to below 1 mile. Motorists should be aware of locally dense fog with visibility changing rapidly over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road. 63
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:57 PM CST | Small Craft Advisory | BRO | 44 hr |
Nearby
Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.